Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 261, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 22, 2006, 8:01 PM CDT for Jefferson County, Alabama. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2006, 8:01 PM CDT (01:01 UTC)
- Expired
- Jun 22, 2006, 8:15 PM CDT
- In force
- 14 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Jefferson County, AL
The radar
The Birmingham radar (KBMX), 49 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 1.0 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 886 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 2343 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 230101
SVRBMX
ALC073-230115-
/O.NEW.KBMX.SV.W.0261.060623T0101Z-060623T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
801 PM CDT THU JUN 22 2006
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL JEFFERSON COUNTY IN CENTRAL ALABAMA
THIS INCLUDES THE CITY OF TRUSSVILLE
* UNTIL 815 PM CDT
* AT 757 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
LEEDS...OR ABOUT 7 MILES SOUTHWEST OF TRUSSVILLE...AND MOVING
NORTHEAST AT 5 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PINSON
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3369 8653 3362 8656 3357 8656 3356 8653
3353 8653 3354 8654 3352 8657 3347 8662
3347 8666 3357 8679 3374 8660
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 6:49 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jun 22, 6:49 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 649 PM CDT THU JUN 22 2006 .UPDATE...UPDATED FOR 00Z AVIATION PACKAGE A FEW STRONG TO SEVERE THUNDERSTORMS WITH WET MICROBURSTS ARE POSSIBLE THROUGH 9 PM CDT MAINLY NEAR TWO CLUSTERS OF STORMS... ONE NORTH OF A HALEYVILLE TO PIEDMONT LINE...AND ANOTHER SOUTH OF INTERSTATE 85. && .DISCUSSION... THE TWO AREAS MENTIONED ABOVE HAVE THE BEST CHANCE FOR SEVERE STORMS WHERE WESTWARD MOVING OUTFLOW BOUNDARIES WILL LIFT HOT UNSTABLE AIR UPWARDS. ETOWAH AND NORTHERN CHEROKEE COUNTIES HAVE AN ENHANCED RISK FOR WET MICROBURSTS THROUGH 7 PM CDT...WHILE RUSSELL...BARBOUR... BULLOCK...AND PIKE COUNTIES ALSO HAVE AN ENHANCED RISK THROUGH 8 PM CDT. GUSTY WINDS UP TO 60 MPH AND HAIL UP TO THE SIZE OF NICKELS ARE THE MAIN HAZARDS. GENERALLY...STEEP LOW LEVEL LAPSE RATES WITH TEMPERATURES IN THE MID TO UPPER 90S COMBINED WITH DRY AIR IN THE MID LEVELS OF THE ATMOSPHERE SUPPORT THE FORMATION OF STRONG TO SEVERE STORMS WITH WET MICROBURSTS. SURFACE BASED LIFTED INDICES WERE GENERALLY BETWEEN -3 AND -7 WITH SURFACE BASED CAPES BETWEEN 1400 AND 2400 J/KG AT 530 PM CDT. SEVERAL REPORTS OF WIND DAMAGE AND SMALL HAIL HAVE BEEN RECEIVED FROM EAST ALABAMA EARLIER THIS AFTERNOON. ADDITIONAL ISOLATED STRONG TO SEVERE STORMS REMAIN POSSIBLE ALONG INTERSTATE 65...INCLUDING BIRMINGHAM AND MONTGOMERY...NEAR AN APPROACHING OUTFLOW BOUNDARY WHERE TEMPERATURES REMAIN IN THE UPPER 90S...THOUGH COVERAGE WILL BE LIMITED. NOT EXPECTING MUCH... IF ANY ACTIVITY AT ALL OVER WEST ALABAMA WHERE THE AIR IS CAPPED. ALSO...LOCATIONS EAST OF HEFLIN TO TALLADEGA TO AUBURN LINE SHOULD NOT EXPERIENCE ANY ADDITIONAL SHOWERS AND STORMS WHERE THE AIR IS COOLER AND STABLE FROM EARLIER CONVECTION. ALL CONVECTION SHOULD DIMINISH AFTER 9 PM CDT WITH THE LOSS OF DAYTIME HEATING. MBS/91 && .AVIATION...DISCUSSION FOR 00Z TAFS... VFR CONDITIONS WILL PREVAIL OVERNIGHT...ALTHOUGH THUNDERSTORMS WILL REMAIN SCATTERED MAINLY EAST CENTRAL PORTIONS OF CENTRAL ALABAMA. EXPECT THUNDERSTORMS WILL ONLY BE IN THE VICINITY AT ANB, MGM, AND TOI FOR THE REMAINDER OF THE EVENING. PATCHY FOG WILL BE POSSIBLE TONIGHT...ESPECIALLY LOCATIONS IN OR NEAR AREAS THAT RECEIVED SHOWERS THIS AFTERNOON AND EVENING. BELIEVE ANB AND TCL WILL TEMPORARILY FALL TO MVFR CONDITIONS IN FOG OR HAZE TONIGHT...WITH OTHER LOCATIONS REMAINING VFR. EXPECT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS AGAIN FRIDAY AFTER 18Z. WILL NOT INCLUDE VCTS AT ANY TAF SITE FOR NOW...BUT WILL INCLUDE CB TO INDICATE POTENTIAL. JD/81 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 07
Hazardous weather outlook, Jun 22, 12:04 PM CDT, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1204 PM CDT THU JUN 22 2006 ALZ011>015-017>050-231704- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1204 PM CDT THU JUN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AROUND 3 PM AND CONTINUE THROUGH 8 PM. THE STORMS WILL MAINLY BE CONFINED TO AREAS EAST OF I-65...WITH THE FEWEST STORMS EXPECTED OVER THE SOUTHWEST COUNTIES. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 35 TO 45 MPH AND SMALL HAIL. WET MICROBURST POTENTIAL: BIRMINGHAM...MODERATE. MONTGOMERY...MODERATE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 22, 6:45 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 645 PM CDT THU JUN 22 2006 ALZ017-230015- BLOUNT- 645 PM CDT THU JUN 22 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BLOUNT COUNTY UNTIL 715 PM CDT... ...SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 645 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER ALLGOOD. THIS THUNDERSTORM WAS NEARLY STATIONARY. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR ROSA...ONEONTA... ALLGOOD AND HIGHLAND LAKE THROUGH 715 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...AND STRONG GUSTY WINDS. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. ANOTHER THREAT FROM THIS STORM IS MINOR FLOODING. PONDING OF WATER ON ROADWAYS...FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. JONES/90
Special weather statement, Jun 22, 7:10 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 710 PM CDT THU JUN 22 2006 ALZ050-230100- BARBOUR- 710 PM CDT THU JUN 22 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BARBOUR COUNTY UNTIL 800 PM CDT... ...SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN AREA OF THUNDERSTORMS... AT 710 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER CLAYTON. THIS THUNDERSTORM WAS NEARLY STATIONARY. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR EUFAULA...CLAYTON... LOUISVILLE...CLIO AND BLUE SPRINGS THROUGH 800 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...AND STRONG GUSTY WINDS. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. ANOTHER THREAT FROM THESE STORMS IS MINOR FLOODING. PONDING OF WATER ON ROADWAYS...FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. JONES/90
Local storm report, Jun 22, 7:16 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
716 PM CDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG BORDEN SPRINGS 33.93N 85.47W
06/22/2006 CLEBURNE AL EMERGENCY MNGR
SEVERAL TREES DOWN IN BORDEN SPRINGS.
&&
JONES/90Local storm report, Jun 22, 7:19 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
719 PM CDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL HEFLIN 33.65N 85.59W
06/22/2006 E0.75 INCH CLEBURNE AL PUBLIC
SEVERAL REPORTS FROM THE PUBLIC OF DIME TO PENNY SIZE
HAIL.
&&
JONES/90Special weather statement, Jun 22, 7:35 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 735 PM CDT THU JUN 22 2006 ALZ024-025-230105- JEFFERSON-SHELBY- 735 PM CDT THU JUN 22 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR NORTHERN SHELBY AND EASTERN JEFFERSON COUNTIES UNTIL 805 PM CDT... ...SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 735 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER IRONDALE. THIS THUNDERSTORM WAS NEARLY STATIONARY. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR TARRANT...LEEDS... IRONDALE...BIRMINGHAM...VESTAVIA HILLS...MOUNTAIN BROOK...LAKE PURDY AND HOMEWOOD THROUGH 805 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...AND STRONG GUSTY WINDS. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. ANOTHER THREAT FROM THIS STORM IS MINOR FLOODING. PONDING OF WATER ON ROADWAYS...FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. JONES/90
Local storm report, Jun 22, 7:47 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
747 PM CDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 5 E BIRMINGHAM 33.53N 86.71W
06/22/2006 E1.00 INCH JEFFERSON AL PUBLIC
QUARTER SIZED HAIL IN IRONDALE
&&
DCWThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 7:47 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 28 min |
| Jun 23, 11:03 AM CDT | Severe Thunderstorm Warning | BMX | Marion | 42 min |
| Jun 23, 1:34 PM CDT | Severe Thunderstorm Warning | BMX | Bibb | 41 min |
| Jun 23, 2:06 PM CDT | Severe Thunderstorm Warning | BMX | Blount | 39 min |
| Jun 23, 2:14 PM CDT | Severe Thunderstorm Warning | BMX | Etowah | 31 min |
| Jun 23, 2:22 PM CDT | Severe Thunderstorm Warning | BMX | Walker | 38 min |
| Jun 23, 2:48 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 42 min |
| Jun 23, 3:23 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 37 min |
| Jun 23, 3:24 PM CDT | Severe Thunderstorm Warning | BMX | Etowah | 25 min |
| Jun 23, 3:27 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 33 min |
| Jun 23, 3:40 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 20 min |
| Jun 23, 3:42 PM CDT | Severe Thunderstorm Warning | BMX | Cherokee | 33 min |
| Jun 23, 4:01 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 14 min |
| Jun 23, 4:16 PM CDT | Severe Thunderstorm Warning | BMX | Bibb | 44 min |
| Jun 23, 4:34 PM CDT | Severe Thunderstorm Warning | BMX | Perry | 41 min |
| Jun 23, 4:58 PM CDT | Severe Thunderstorm Warning | BMX | Coosa | 12 min |
| Jun 23, 4:59 PM CDT | Severe Thunderstorm Warning | BMX | Marengo | 31 min |
| Jun 23, 5:24 PM CDT | Severe Thunderstorm Warning | BMX | Greene | 36 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.